MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
When the guide wire was inserted, it encountered resistance.When it was withdrawn, it was found that the tip of the guide wire had fractured.After replacing it with another guide wire, the insertion was successful.The patient condition following procedure stable.Additional information received 31mar2025: question: was there any damage noted to the safari2 guidewire prior to use? answer: no question: was the included j-straightener used to insert the safari2 guidewire into the hub of the sheath per the instructions for use? answer: unknown question: is this a new user or experienced user? answer: unknown question: listing and model of other devices used during the insertion procedure, include the model, brand name, sizes, etc.Answer: unknown.
 
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no visual or physical analysis of the product could be performed.The images presented a ductile, tensile overload fracture of the core wire at an unknown distance from the distal tip with subsequent coil stretching.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.The sections left blank or unknown on this form could not be completed due to missing information.An attempt to gather further details to obtain the information was made; however, at the time of this report no additional information has been received.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous follow up report to correct the mdr number within the file name/external identifier.The file name/external identifier was missing a 6 in the external identifier.The correct external identifier is (b)(4) mdr 2126666-2025-00015 follow up.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the device evaluation h(11), and to update the code in section h6 (b) to reflect the evaluation of the actual device.Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 275cm xsml crv 1p; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire at 0.2 cm from the distal tip weld mass with 27.8 cm of concurrent stretched coil damage beginning at the distal tip.The specimen presented kink damage in the small diameter curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Should additional information be received, a follow up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska 55318
9526418518
MDR Report Key21752296
Report Number2126666-2025-00015
Device Sequence Number8220690
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)260904(10)8256719
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number8256719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/29/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight75 KG